Drought, Boyd
- When
- September 1, 12:00 AM EST to September 30, 11:59 PM EST
- Where
- Boyd forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.360, -82.688 (the zone’s center; the record gives no point)
Drought conditions continued, as the month averaged drier and warmer than normal. 5 inches.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Drought conditions continued, as the month averaged drier and warmer than normal. The monthly rainfall was generally from an inch to 2.5 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Aug 31, 6:48 PM EST, 5 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 748 PM EDT FRI AUG 31 2007 .SYNOPSIS... HIGH PRESSURE BRINGS DRY WEATHER AND MORE TOLERABLE TEMPERATURES THROUGH THIS WEEKEND. A WEAK FRONT MOVES NORTH OF THE AREA TUESDAY AND LIFT NORTHEAST AS A WARM FRONT WITH NO IMPACT TO OUR AREA. HIGH PRESSURE RETURNS WEDNESDAY TO REMAIN IN CONTROL THRU FRIDAY. NEXT FRONTAL SYSTEM WILL APPROACH THE AREA FROM THE WEST NEXT WEEKEND. && .NEAR TERM /THROUGH SATURDAY/... WILL UPDATE FORECAST TO REMOVE ANY PRECIPITATION. WILL ALSO INCLUDE MORE CLOUDS BACK FURTHER WEST AS A PATCHY STATUS DECK APPEARS TO BE FORMING. && .SHORT TERM /SATURDAY NIGHT/... SIG WX NIL FOR SATURDAY NIGHT AND SUNDAY AS A SURFACE LOW TRAVERSES THE HIGHER LATITUDES IN CANADA. SURFACE HIGH PRESSURE WILL SLIDE OFF TO THE EAST...ALLOWING A WARM FRONT TO MOVE EASTWARD...BUT WELL TO OUR NORTH. WHILE THIS BOUNDARY WILL NOT DIRECTLY AFFECT THE CWA...EXPECTING A SHIFT IN THE WINDS AT THE SURFACE UP TO 850HPA TO A MORE SOUTHEASTERLY DIRECTION. THIS WILL ADVECT MODEST AMOUNTS OF MOISTURE BACK INTO THE COLUMN IN THE LOWER LEVELS...WHILE DRY NORTHWEST FLOW ABOVE THIS MOISTURE AT 500HPA REMAINS DOMINANT. TEMPERATURES WILL CONTINUE TO CLIMB WITH PLENTIFUL INSOLATION ONCE AGAIN...AND THICKNESSES INCREASING ACROSS THE CWA. HIGH PRESSURE EXTENDS FROM THE MID ATLANTIC WATERS...WEST INTO THE OH VALLEY AND SOUTHEAST U.S. CONTINUING IN CONTROL THRU MONDAY NIGHT WITH NEAR NORMAL LOWS. USED TWO DEGREES LOWER THAN MET FOR LOWS SUNDAY NIGHT KEEPING TEMPS NEAR NORMAL ACROSS THE AREA. SIMILAR TEMPS FIGURED FOR MONDAY NIGHT. WENT WITH A BLEND BETWEEN MAV AND MET 9:1 FOR HIGHS MONDAY. && .LONG TERM /SUNDAY THROUGH FRIDAY/... ANOTHER CANADIAN HIGH PRESSURE WILL PUSH A WEAK COLD FRONT INTO PA AND NORTHERN OH TUESDAY MORNING. THE FRONT LIFT NORTHEAST AS A WARM FRONT WITH HIGH PRESSURE DOMINATING CONDITIONS OVER OUT AREA THRU THURSDAY. THEREFORE...DRY TREND TO CONTINUE THRU NEXT WEEK WITH A FRONTAL SYSTEM APPROACHING FROM THE WEST NEXT SATURDAY NIGHT DAY 7-8. POOR CONFIDENCE AS MODELS SOLUTIONS SPREAD AFTER DAY4. ADOPTED HPC GRIDS TWEAKING SKIES UP AS COMMON CLEAR BULLSEYE APPEARS AGAIN THU THRU SAT. BELIEVE WITH DEEP SOUTH SOUTHEAST FLOW...COULD BRING SOME MOISTURE THAT CAN BE SQUEEZE OVER THE MOUNTAINS TO PRODUCE AT LEAST SOME CLOUDS THURSDAY NIGHT AND FRIDAY. WITH THIS MOISTURE...SLIGHT CHANCE POPS WHERE INTRODUCED AS SUGGESTED BY HPC GUIDANCE ACROSS THE EASTERN MOUNTAINS. ADDITIONAL POPS WHERE INTRODUCED ACROSS SOUTHEAST OH AS THE COLD FRONT APPROACHES. ALTHOUGH DAY 7-8 IS FAR OUT...EXPECT CHANCE POPS WITH THE FRONTAL PASSAGE SOMETIME FROM LATE FRIDAY THRU THE WEEKEND. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... A STRATUS DECK COULD LINGER TONIGHT IN THE SOUTH AND EAST...CREATING SOME MVFR CONDITIONS. IN ADDITION...SOME FOG AND HAZE IS POSSIBLE IN THE SOUTH AND EAST...WITH SOME MOUNTAIN VALLEYS POSSIBLY HAVING PATCHY DENSE FOG. ANY STRATUS DECK IN THE SOUTH AND EAST WILL GRADUALLY RAISE INTO A CUMULUS FIELD ON SATURDAY...WHILE NORTHWESTERN COUNTIES REMAIN CLOUD FREE. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ NEAR TERM...RPY SHORT TERM...ARJ LONG TERM...ARJ AVIATION...RPY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 350 AM EDT FRI AUG 31 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-010800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 350 AM EDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54452, 54453, 54454, 54455.